# SDR 2011FA0000385

- Difficulty date: June 7, 2011
- Submitted: June 17, 2011
- Operation: General aviation
- Aircraft: N522HB
- Make and model: Doug MD500N
- Aircraft serial: LN096
- Engine: Allsn 250C20R2
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Cover
- Part number: 369F51501
- Part serial: 0075
- Condition: Cracked
- Location: Transmission
- Part time: 5,519 hours, 581 cycles
- Component: Transmission
- Component part number: 369F5100507
- Stage of operation: NR
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

WITHIN 1 WEEK OF RECEIVING THIS UNIT BACK FROM O/H, IT STARTED SEEPING OIL.  THOUGHT IT WAS LEAKING FROM THE SCAV PUMP, REMOVED THE PUMP AND INSTALLED NEW PACKINGS.  UNIT STARTED TO SEEP OIL AGAIN SHORTLY AFTER REPAIR.  CHECKED PACKINGS ON SCAV PUMP AGAIN & FOUND A PACKING TO BE SHEARED, REPLACED PACKINGS AGAIN.  AFTER 100 HRS OF RUN TIME THERE WAS EVIDENCE OF OIL LEAKING FROM THE AREA AGAIN.   REPLACED THE INPUT SEAL DUE TO IT LEAKING.  WITHIN A SHORT PERIOD, THIS AREA APPEARED WET WITH OIL.  AFTER MUCH TIME AND HRS OF HELICOPTER OPS AND TROUBLESHOOTING THIS OIL LEAK,  FOUND SOURCE OF LEAKAGE.  AFTER COMPLETING A 200 HR INSP ON ACFT, PERFORMED POST INSPECTION RUN UP.  NOTICED OIL SEEPING FROM GENERAL AREA OF SCAV PUMP.   WIPED AREA CLEAN WITH A SOLVENT & SPRAYED A WHITE POWDER DEVELOPER AROUND THE AREA AND NOTICED  OIL LEAKING FROM THE INTERMEDIATE COVER JUST ABOVE A PLUG.  AFTER SHUTDOWN, CLEANED THE AREA WITH SOLVENT AGAIN AND SANDED DOWN PAINT IN THE SUSPECTED AREA OF CRACK.   THERE IS ABOUT A HALF INCH CRACK LEADING TO THE PLUG.  BELIEVE THIS UNIT WAS CRACKED WHEN INSTALLED GEARBOX .  UPON FURTHER INVESTIGATION INTO THIS GEARBOX, ALSO FOUND IT TO BE INCORRECTLY CONFIGURED -507 BOX TO BE CONFIGURED FOR A -507 BOX MUST HAVE 36F5105-3 INTERMEDIATE COVER, 369F5165-3 INPUT SEAL, 20520 LIP SEAL, 099199 WEAR SLEEVE, AND A 369F5135-5 LUBE PUMP.  HAVE ALL ITEMS ON THIS BOX EXCEPT IT HAS A 369F5105-5 INTERMEDIATE COVER AND A 369F5135-3 LUBE PUMP.  THIS IN EFFECT MAKES THIS A -505 GEARBOX, NOT -507 BOX ACCORDING TO THE COM.  THE DATA TAG ON THE BOX AND THE 8130 TAG FROM THE O/H SHOP INDICATE THIS BOX TO BE A -507, BUT IT IS A -505 BOX.
